Flash Flood, Newton
- When
- November 4, 5:37 AM CST
- Where
- Newton County, 0.78 mi NNW of Jasper to 0.84 mi NNW of Jasper
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.010, -93.186
Water was covering Arkansas state Highway 7 in Jasper.
A cold front became a stationary front and stalled out across northern Arkansas leading to significant rainfall totals across northern Arkansas which led to numerous reports of flash flooding and significant rainfall totals.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A cold front became a stationary front and stalled out across northern Arkansas leading to significant rainfall totals across northern Arkansas which led to numerous reports of flash flooding and significant rainfall totals.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 4, 5:30 AM CST, 7 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 530 AM CST Mon Nov 4 2024 ...New AVIATION... .SHORT TERM... (Today through Tuesday Night) Issued at 247 AM CST Mon Nov 4 2024 An active forecast will be seen through the short term period...with convection expected through much of the period. This morning...sub- SVR convection continues across WRN/NWRN sections of the CWA along/south of a warm front lifting north into MO. Some of this activity has occasionally become strong at times...mainly due to some overlap in increased ML CAPE and bulk SHR. However...instability does remain limited this morning. Even so...a few strong/briefly SVR storms may still develop...with best potential across WRN sections where that ML CAPE is best. Most of this activity continues to lift north/NE over the same areas...with some areas seeing heavy rainfall. Will keep the flood watch in place for the same areas as additional convection is expected through this morning...and later in the period. Coverage of convection looks to decrease by this afternoon...but more will develop west of AR...then move east this evening and overnight as the shortwave to the west lifts NE. Additional heavy rainfall will be expected...and in areas that are already seeing heavy rainfall this morning. The Flood Watch will remain into at least Tue morning as a result for current placement. Some strong to SVR TSRA will remain possible this evening and into the overnight hrs...with the highest threat across WRN/NWRN sections of the state. This will again be the area of best overlap of instability and SHR. As the expected line of convection moves east...the instability will decrease with time...but a few strong storms may continue into Tue morning over central maybe even ERN sections. By late Tue afternoon into Tue night...chances for convection will be limited to ERN/SERN sections as the cold front moves SE into that region of the state. There may also be a few strong TSRA here as well...along with some locally heavy rainfall. && .LONG TERM... (Wednesday through Sunday) Issued at 247 AM CST Mon Nov 4 2024 An upper trough will extend into the Four Corners Region Wednesday with an upper ridge over the southeast U.S. By late Friday, the trough ejects out of the Desert Southwest into the Plains. This upper low starts to move east Friday and into the Plains Saturday. The closed upper low will move through the Plains Saturday, and the Midwest Sunday. High pressure will be over Arkansas Wednesday with a cold front just east of the state and another one in the Plains. The front to the east will stall and keep a chance of showers and thunderstorms over the southeast Wednesday and Wednesday night. This front will eventually move north into the state Saturday as a warm front. The front in the Plains does not reach the state until late Saturday and Sunday. As a result, rain chances will continue over much of the area through the long term period. Rainfall amounts will be light for the last part of the week and weekend. Above normal temperatures continue through the long term period. && .AVIATION... (12Z TAFS) Issued at 525 AM CST Mon Nov 4 2024 Chances for convection will continue through this TAF period off and on. The first wave is ongoing now across central to NRN AR...eventually with a break by this afternoon. However...a new line of convection will develop later this afternoon and evening...moving east across the area overnight. MVFR or lower conditions are expected with the strongest activity...but some VFR conditions could be see at times for some terminals..especially this afternoon. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 77 62 67 51 / 80 70 100 30 Camden AR 83 62 68 55 / 50 70 90 50 Harrison AR 72 56 65 45 / 100 100 60 0 Hot Springs AR 78 59 69 51 / 80 90 80 20 Little Rock AR 80 63 69 55 / 80 80 100 40 Monticello AR 84 67 74 59 / 30 30 90 70 Mount Ida AR 78 56 70 47 / 90 100 80 20 Mountain Home AR 73 58 68 45 / 100 100 80 10 Newport AR 79 65 69 55 / 60 50 100 40 Pine Bluff AR 83 65 70 57 / 50 50 100 60 Russellville AR 78 58 69 49 / 90 90 80 10 Searcy AR 79 63 68 53 / 70 60 100 40 Stuttgart AR 81 66 70 58 / 50 40 90 60 && .LZK WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for ARZ004>006-014-015-031-039- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341. && SHORT TERM...62 LONG TERM....51 AVIATION...62
Hazardous Weather Outlook National Weather Service Little Rock AR 258 AM CST Mon Nov 4 2024 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-051100- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 258 AM CST Mon Nov 4 2024 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms will continue through tonight as a strong storm system moves into the region. A few strong to briefly severe thunderstorms could be seen through this morning and early afternoon...but there will be an enhances threat for seeing severe weather later this afternoon and tonight. Damaging winds and a few tornadoes are possible with the strongest thunderstorms...with some storms also capable of large hail. The best chances for seeing the most organized severe weather will be across western into northwest sections of the state late this afternoon into the early overnight hours. As the activity moves southeast tonight into early Tuesday morning...the chances for seeing severe weather will decrease. Even so...a few strong to severe thunderstorms may remain possible. Heavy rainfall will remain a possibility through tonight as well...with rainfall amounts of 2 to over 5 inches possible across the northwest third of the state. Some flash flooding will be possible as a result. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers and thunderstorms will be moving southeast across central to eastern sections of the state Tuesday. While the threat for severe weather will be lower than on Monday...a few strong to briefly severe thunderstorms may still be possible across southeast Arkansas. .Spotter Information Statement... Spotter activation may be needed this afternoon and tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Special Weather Statement
National Weather Service Little Rock AR
139 AM CST Mon Nov 4 2024
ARZ004-005-103-213-040830-
Baxter AR-Boone County Except Southwest AR-Marion AR-
Northwest Searcy County Higher Elevations AR-
139 AM CST Mon Nov 4 2024
...Strong thunderstorms will impact portions of northwestern Searcy,
Marion, southeastern Boone and northern Baxter Counties through 230
AM CST
...
At 139 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Clark Hill to near Pyatt to near Dugger.
Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mountain Home... Bull Shoals...
Yellville... Gassville...
Flippin... Lakeview in Baxter County...
Pyatt... Arkawana...
Dugger... Ozark Regional Airport...
Ozark Isle... Fawn Park...
Lakeway... Bull Shoals State Park...
Winington... Clark Hill...
Dodd City... Price Place...
Crawford... Cotter...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3598 9293 3599 9294 3611 9294 3612 9296
3632 9296 3650 9279 3650 9215
TIME...MOT...LOC 0739Z 224DEG 45KT 3630 9288 3621 9283 3608 9288
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
62Special Weather Statement
National Weather Service Little Rock AR
512 AM CST Mon Nov 4 2024
ARZ112-113-122-221-222-313-041145-
Pope County Higher Elevations AR-Newton County Higher Elevations AR-
Southern Pope County AR-
Eastern, Central, and Southern Searcy County Higher Elevations AR-
Johnson County Higher Elevations AR-
Searcy County Lower Elevations AR-
512 AM CST Mon Nov 4 2024
...Strong thunderstorms will impact portions of southwestern Searcy,
southeastern Newton, northeastern Johnson and northern Pope Counties
through 545 AM CST
...
At 511 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Dillen to 7 miles northwest of Broomfield
to near Holman. Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eula... Bohannon...
Witts Spring... Dillen...
Broomfield... Moore...
Solo... Bertha...
Point Peter... Smyrna...
Ben Hur... Augsburg...
Fort Douglas... Long Pool Campground...
Haw Creek Falls Campground... Nogo...
Pleasant Valley in Pope County... Treat...
Snowball... Tilly...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3600 9284 3582 9278 3572 9280 3572 9281
3555 9283 3535 9330 3547 9330 3547 9323
3554 9322 3557 9330 3568 9329
TIME...MOT...LOC 1111Z 228DEG 32KT 3567 9320 3556 9315 3546 9322
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
62The Western Arkansas radar (KSRX), 133 km away, was scanning. The volume nearest the first event began at 11:39 UTC.
8 heavy rain, 7 flash flood. Local standard time, as filed.
Water was covering Arkansas state Highway 7 in Jasper.
Water was flowing over Arkansas state Highway 7 south of downtown Jasper.
Numerous evacuations took place in a trailer park due to flash flooding in the town of Flippin.
Flooding reported by Fire Department and Rescue occurred in the town of Flippin.
A rainfall total of 4.41 inches was measured at the Harrison ASOS (KHRO) over a 24 hour period ending on November 4, 2025 at 6 AM CST.
The ASOS at Mountain Home (KBPK) recorded a rainfall total of 4.98 inches over the 24 hour period ending at November 4, 2024.
A rainfall total of 5.55 inches was measured at Compton over a 24 hour period ending at November 4, 2024 at 6 AM CST.
A rainfall total of 8.64 inches was measured at Parthenon over the 24 hour period ending on November 4, 2024 at 6:04 AM CST.
A rainfall total of 7.24 inches was measured at Bull Shoals over a 24 hour period ending on November 4, 2024 at 6:04 AM CST.
A rainfall total of 6.75 inches was measured at Valley Springs over a 24 hour period ending on November 4, 2024 at 6:04 AM CST.
A rainfall total of 6.00 inches was measured near Clarkridge over a 24 hour period ending on November 4, 2024 at 6:50 AM CST.
A CoCoRaHs station (AR-BN-21) measured 7.95 inches of rain that fell over a 24 hour period that ended at 7:30 AM CST on November 4.
Watered covered AR-Highway 395 in Salem via report from KY3 News out of Springfield, Missouri.
Numerous roads were completely covered by flood waters in several locations across Viola and Fulton County.
A trained spotter provided pictures of water flooding many roads making them impassable along with water that had began to flood several local businesses. The nearby Harrison ASOS (KHRO) had recorded 5.39 inches of total rainfall for the calendar day.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2024Every state in 2024This day in weather historyWarnings in Arkansas, November 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1216232, 1216233, 1216234, 1216235, 1224388, 1224389, 1224390, 1224391, 1224392, 1224393, 1224394, 1224730, 1221642, 1221643, 1221644.